MAUDE Adverse Event Report: OBERDORF SYNTHES PRODUKTIONS GMBH 4.0MM TI CERV SELF-RETAIN SCR SLF-DRLG/FIXED ANGLE 16MM; APPLIANCE, FIXATION, SPINAL INTERVERTEBRAL BODY

OBERDORF SYNTHES PRODUKTIONS GMBH 4.0MM TI CERV SELF-RETAIN SCR SLF-DRLG/FIXED ANGLE 16MM; APPLIANCE, FIXATION, SPINAL INTERVERTEBRAL BODY
Model Number 04.613.716
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Code No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Date of event is unknown.Device has not been explanted.Complainant part is not expected to be returned for manufacturer review/investigation.Reporter contact information is unknown.The device was received, the investigation could not be completed, and no conclusion could be drawn, as product is entering the complaint system.A device history record review has been requested.(b)(4).Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes europe reports an event in (b)(6) as follows: it was reported that a patient was implanted with four (4) 4.0mm titanium vectra cervical screws, one (1) titanium (ti) vectra plate (1 level 16mm), and one (1) synthes synmesh cage on (b)(6) 2017.One month postoperatively, there was a fixation failure; no additional symptoms noted.It was unspecified which of the devices had malfunctioned.Due to the patient exhibiting no symptoms, the devices continue to be implanted.Concomitant devices: ti vectra-plate 2 level 30mm (part: 04.613.130, lot: 9770147, quantity: 2).4.0mm ti cervical self-retaining screw self drilling angle 16mm (part: 04.613.716, lot: l175021, quantity: 2).End ring 15mm diameter 2.5 degrees ti (part: 495.389, lot: 9974194, quantity: 1).End ring 15mm diameter 2.5 degrees convex ti (part: 495.416, lot: 9898108, quantity: 1).This report is for a 4.0mm ti cervical self-retaining screw self-drilling/fixed angle 16mm.This is report 2 of 4 for (b)(4).
 
Additional Manufacturer Narrative
A device history record (dhr) review was conducted.Part: 04.613.716 lot: l175021 manufacturing site: (b)(4) release to warehouse date: 25.Oct.2016 the device history record shows this lot of (b)(4) was processed through the normal manufacturing and inspection operations with no rework or nonconformities noted.This lot met all dimensional, visual and packaging criteria at the time of release with no issues documented during the manufacturing process.Review of the device history record showed that there were no issues during the manufacture of this product which would contribute to this complaint condition.No product was returned; the investigation was performed based on the received medical images.Upon review of the medical images, it can be confirmed that the top screws backed out of the bone, thereby allowing the plate and cage to migrate.The cause for the screw back-out is not able to be determined.Risk documentation was reviewed, and no issues were identified.Based on the information available, it has been determined that no corrective and preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
4.0MM TI CERV SELF-RETAIN SCR SLF-DRLG/FIXED ANGLE 16MM
Common Device Name
APPLIANCE, FIXATION, SPINAL INTERVERTEBRAL BODY
Manufacturer (Section D)
OBERDORF SYNTHES PRODUKTIONS GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
MDR Report Key7869203
Report Number8030965-2018-56262
Device Sequence Number13972048
Product Code KWQ
UDI-Device Identifier10705034737997
UDI-Public(01)10705034737997
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K071667
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/15/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number04.613.716
Device Catalogue Number04.613.716
Device Lot NumberL175021
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/15/2018
Supplement Date Received by Manufacturer10/02/2018
Initial Report FDA Received Date09/12/2018
Supplement Report FDA Received Date10/05/2018
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
THERAPY DATE: (B)(6) 2017; THERAPY DATE: (B)(6) 2017
Outcome Attributed to Adverse Event Required Intervention;
Patient Age48 YR